MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MULTI-DRUG 5 PANEL SCREEN TEST; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. MULTI-DRUG 5 PANEL SCREEN TEST; ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-654
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the customer's observation was not replicated in-house with retention products.Retention devices were tested with in-house drug free donor urine and all devices showed expected negative results for all analytes at read time.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported 40 occurrences of false positive results on all drugs using the multi-drug 5 panel screen on random donors starting in (b)(6) of 2017.Testing at an external laboratory provided negative results.The customer reported that out of 325 devices used, 40 produced false positive results.

Brand Name
MULTI-DRUG 5 PANEL SCREEN TEST
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key6822697
Report Number2027969-2017-00136
Device Sequence Number13810736
Product Code DIO
UDI-Device Identifier10858904006249
UDI-Public(01)10858904006249(17)180831(10)DOA6090505
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDOA-654
Device Lot NumberDOA6090505
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1